Patient :My daughter is 14. 3 years ago she was diagnosed with adhd and depression which she takes tenex & prozac for. 6 months later at her checkup she had gained a significant amount of weight. 25 pounds. The doctor ran test and then diagnosed her with underactive thyroid and she takes levothroxin for that. She continues to gain weight and is now 225 pounds. Is it possible that the medications from original diagnoses have caused the weight gain and or the positive test on her thyroid. I've talked to her doctor but he only tells me she needs to eat healthy and exercise. Just concerns me that 6 months after original diagnoses there is the weight gain and then a bad thyroid. And continued weight gain since then. Can someone please help me?
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.